Utah, 2018Wildfire in Utah, July 25 to 26, 2018
July 25 to 26, 2018 · NWS GJT · 1 event in 1 county or zone
A wildfire began from unknown causes just over 10 miles southeast of Jensen.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire began from unknown causes just over 10 miles southeast of Jensen.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jul 25, 10:44 AM MST, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 25, 10:44 AM MST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
1144 AM MDT Wed Jul 25 2018
.SHORT TERM...(Today through Thursday)
Issued at 344 AM MDT Wed Jul 25 2018
A few showers will continue moving through NW CO this morning as
well as portions of central and SW CO, cause by minor embedding
disturbances passing overhead. Showers from these features will
be localized and light.
High pressure centered over AZ and covering much of the southwestern
U.S. will continue sliding to the west today and Thursday. This
will also continue the shift to northwest winds aloft and the
gradual drying process. This afternoon a shortwave trough will
pass through WY and its trailing edge will provide a focus for
shower and thunderstorm development over the extreme northern
mountains and along and east of the Continental Divide north of
Interstate 70. Thursday should be a drier day as the northwest
flow aloft continues to bring in drier air and no noticeable
shortwave troughs are projected to move across the area.
.LONG TERM...(Thursday night through Tuesday)
Issued at 344 AM MDT Wed Jul 25 2018
The high pressure center remains quasi-stationary, centered over
northwestern Arizona and southern Nevada according to a consensus
of the medium range models during the extended period. In this
position moisture will slowly erode across the area as drier air
to the northwest infiltrates the region and the suppressed to the
south. In response, eastern Utah and western Colorado will
experience a decrease in areal coverage of thunderstorms during
the latter part of the week, through the weekend and into early
next week. Not only will showers and thunderstorms become more
scarce, they will become higher based, producing strong outflow
winds but little measurable precipitation. Afternoon highs during
this period will remain hot with little day to day variability,
while overnight lows cool slightly as the atmosphere dries.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1123 AM MDT Wed Jul 25 2018
Showers and thunderstorms will develop in the higher terrain early
this afternoon. Most of the activity should remain away from
terminals however brief visibility lowerings to MVFR are possible
during the heaviest downpours. The mid-level cloud deck along and
north of I-70 will generally break apart after 1pm however
convective build ups will be common, possibly obscuring higher
terrain. Winds at terminals should remain light 5-10 mph however
any nearby thunderstorm could produce brief gusts upwards of
30mph.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...Flash Flood Watch until 10 PM MDT this evening for COZ019-022.
UT...None.
&&
SHORT TERM...CC
LONG TERM...TGJT
AVIATION...MAC
Hazardous weather outlook, Jul 25, 2:17 AM MST, 10 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
317 AM MDT Wed Jul 25 2018
COZ001>014-017>023-UTZ022>025-027>029-260930-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-
Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide-
Northwest San Juan Mountains-Southwest San Juan Mountains-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
317 AM MDT Wed Jul 25 2018
This hazardous weather outlook is for eastern Utah and western
Colorado.
.DAY ONE...Today and Tonight
Scattered showers and thunderstorms will develop over the mountains,
which will drift over the valleys late in the afternoon and early
evening. Expect a slight chance of locally heavy rain showers. The
best chance of thunderstorms and heavy rain will be over southwest
Colorado and southeast Utah.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
A slight chance of afternoon and evening showers and thunderstorms
continues each day, decreasing Thursday through Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Wildfire, Eastern Uinta Basin
- When
- July 25, 12:30 PM MST to July 26, 8:00 PM MST
- Where
- Eastern Uinta Basin forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 40.125, -109.518 (the zone’s center; the record gives no point)
The West Raven Fire began in late July from unknown causes just over 10 miles southeast of Jensen, or 5 miles south of Utah Highway 40 on the Old Bonanza Highway. The fire grew to 317 acres before it was contained the next day.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in North Carolina, July 25, 20181 death · 1 event
- Flash Flooding in Pennsylvania, July 25, 2018$350,000 · 11 events
- Flash Flooding in New York, July 25 to 26, 2018$255,000 · 6 events
- Hail and Damaging Winds in Colorado, July 25, 2018$200,000 · 1 in hail · 7 events
- Hail in Minnesota, July 25, 2018$150,000 · 2.75 in hail · 7 events
- Wildfire in California, July 25 to 31, 2018$200,000 · 1 event
- Hail and Damaging Winds in Nebraska, July 25 to 29, 20183 in hail · 36 events
- Damaging Wind in Pennsylvania, July 25, 2018$40,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Kansas, July 25, 20181.75 in hail · 27 events
- Hail and Damaging Winds in Wisconsin, July 25, 2018$25,000 · 1 in hail · 6 events
- Dense Fog in Virginia, July 25 to 26, 201821 events
- Flash Flood and Debris Flow in Colorado, July 25, 2018$20,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 780913.